MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX DIRECTOR MRR ANGLED BULLET; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ACUFEX DIRECTOR MRR ANGLED BULLET; ACCESSORIES,ARTHROSCOPIC
Model Number 71935072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, the tip of the acufex broke off after it was unpacked.It is unknown if there was a back-up device available or if there was a delay.No patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 71935072 acufex mrr director bullet intended for use in treatment was returned for evaluation.This is a reusable instrument.It was confirmed that a tooth was broken.Another tooth had a rolled tip.The tooth was not found.Striations marks were observed.The breakage is aligned with substantial force, entanglement during sterilization, or contact with another instrument or device.Per ifu 81101022 ¿prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.These instruments are designed for repeated use with proper care and handling.¿ as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ACUFEX DIRECTOR MRR ANGLED BULLET
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10469984
Report Number1219602-2020-01330
Device Sequence Number2939614
Product Code NBH
UDI-Device Identifier00885556533314
UDI-Public00885556533314
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71935072
Device Catalogue Number71935072
Device Lot Number18LTN0002C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1